Idaho, 2006

Wildfire in Idaho, August 7 to 31, 2006

August 7 to 31, 2006 · NWS PIH · 1 event in 1 county or zone

The Middle Fork Complex burned 41,978 acres of sage north of Stanley and was considered contained on September 19th. No property damage was reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Middle Fork Complex burned 41,978 acres of sage north of Stanley and was considered contained on September 19th. No property damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 7, 8:30 AM MST, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 7, 8:30 AM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
930 AM MDT MON AUG 7 2006

.DISCUSSION...HAVE UPDATED THE FORECAST THIS MORNING TO ADJUST
THUNDERSTORM COVERAGE BACK THIS MORNING...AS OVERNIGHT CONVECTION
HAS WANED CONSIDERABLY.  A SINGLE ROUGE CELL CONTINUES TO TRACK
THROUGH THE CENTRAL MOUNTAINS...BUT IT TOO HAS SHOWN SIGNS OF
WEAKENING IN THE LAST HOUR OR SO. CONTINUE TO EXPECT AFTERNOON
CONVECTION WITH SOME STORMS HOLDING THE POTENTIAL FOR VERY GUSTY
WINDS.

.PREVIOUS DISCUSSION...LOOKING AT 700H-500H MOISTURE ON NAM IT WOULD
APPEAR BEST ACTIVITY WILL OCCUR ACROSS NE ZONES THIS AFTERNOON SO
ADJUSTED POPS SLIGHTLY HIGHER IN THIS LOCATION. LF QUAD OF UPPER JET
TO APPROACH AREA TONIGHT AND ALTHOUGH MODELS INDICATE A DRY AIRMASS
OVER AREA...STRONG DIFFLUENT FLOW AHEAD OF JET MAY CREATE ENOUGH
LIFT FOR ISOL THUNDERSTORMS OVERNIGHT SO BUMPED POPS HIGHER FOR
NORTHERN HALF OF AREA. WILL NEED TO MONITOR FIRE WEATHER CONDITION
FOR TUE AFTN/EVE AS 300H JET OF 70KTS SLIDES SE ACROSS SNAKE RIVER
VALLEY. AT THIS TIME IT LOOKS LIKE HUMIDITIES WILL BE JUST ABOVE 15
PERCENT AND SUSTAINED WINDS WILL BE IN THE 15 TO 25 MPH RANGE FOR
SNAKE VALLEY WHICH KEEPS THE FIRE WX THREAT FROM BEING WARNING
CRITERIA AT THIS TIME. DAY SHIFT CAN TAKE ANOTHER LOOK. UPPER TROF
TO LIFT NE ACROSS FAR WESTERN ZONES ON TUE AFTN/EVE. DRY ZONAL FLOW
WILL OVERTAKE THE AREA ON WED BUT YET ANOTHER UPPER TROF WILL
APPROACH THE COAST TOWARDS THE END OF THE WEEK. UPPER TROF AND
ASSOCIATED COLD FRONT TO TRACK ACROSS AREA LATE FRIDAY AND MAY LEAD
TO A FIRE WEATHER THREAT. DRIER WESTERLY FLOW WILL RETURN FOR THE
WEEKEND.

&&

.FIRE WEATHER....UPPER LEVEL LOW PRESSURE OFF THE CALIFORNIA COAST
WILL PROVIDE ENOUGH LIFT OVER CENTRAL AND SOUTHEAST IDAHO TO
MAINTAIN THE RISK OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
DISTRICTS TODAY AND TUESDAY. HOT AND DRY CONDITIONS WILL PREVAIL
WITH SURFACE WINDS APPROACHING BUT NOT EXPECTED TO EXCEED RED FLAG
CRITERIA. WILL HIGHLIGHT THIS SCENARIO IN FIRE WEATHER FORECAST.
NEXT PERIOD OF CONCERN OCCURS FRIDAY WHEN A DISTURBANCE MOVES
THROUGH BRINGING ANOTHER CHANCE OF THUNDERSTORMS AND GUSTY WINDS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THIS MORNING WITH AFTERNOON
CONVECTION LEADING TO ISOLATED MVFR AND GUSTY WINDS AFTER 18Z.
STORMS WILL LINGER THROUGH AT LEAST 04Z.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&

CANTIN/WINTHER/DITTMAN
Hazardous weather outlook, Aug 7, 4:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT MON AUG 7 2006

IDZ017>025-031-032-081200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
MAINLY DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A LOW PRESSURE DISTURBANCE OFF CALIFORNIA WILL LIFT NORTHEAST
THROUGH IDAHO TUESDAY WITH WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE AREA. A DRIER AND MORE STABLE
ZONAL PATTERN IS EXPECTED MID WEEK. FIRE DANGER MAY BE ENHANCED BY
SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH EXPECTED TO
DEVELOP IN THE SNAKE RIVER VALLEY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Sawtooth Mountains

When
August 7, 2:00 PM MST to August 31, 11:59 PM MST
Where
Sawtooth Mountains forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532203.